Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 274, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 30, 2011, 3:20 PM CDT for Bienville Parish, Webster Parish, Louisiana. It was in force for 55 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2011, 3:20 PM CDT (20:20 UTC)
- Expired
- Jun 30, 2011, 4:15 PM CDT
- In force
- 55 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Bienville Parish, LA, Webster Parish, LA
The radar
The Shreveport radar (KSHV), 53 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 3:20 PM CDT | TSTM WND DMG | Taylor, LA | TREES DOWN IN TAYLOR. |
| Jun 30, 3:30 PM CDT | TSTM WND DMG | 6 Se Minden, LA | TREES DOWN ALONG HIGHWAY 80 SOUTHEAST OF MINDEN. |
| Jun 30, 3:40 PM CDT | TSTM WND DMG | Jamestown, LA | TREES AND POWER LINES DOWN IN JAMESTOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.3 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1415 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1324 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
414
WUUS54 KSHV 302020
SVRSHV
LAC013-119-302115-
/O.NEW.KSHV.SV.W.0274.110630T2020Z-110630T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
320 PM CDT THU JUN 30 2011
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BIENVILLE PARISH IN NORTHWEST LOUISIANA...
SOUTHERN WEBSTER PARISH IN NORTHWEST LOUISIANA...
* UNTIL 415 PM CDT
* AT 320 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8
MILES EAST OF DUBBERLY...OR 12 MILES SOUTHEAST OF MINDEN...AND
MOVING SOUTHWEST AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SIBLEY...DIXIE INN...HEFLIN...RINGGOLD AND DOYLINE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3225 9290 3225 9339 3235 9341 3236 9340
3240 9342 3239 9339 3241 9338 3241 9342
3259 9345 3261 9318 3259 9318 3258 9313
TIME...MOT...LOC 2019Z 066DEG 9KT 3253 9311
$$
151 follow-up statement
769
WWUS54 KSHV 302109
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
409 PM CDT THU JUN 30 2011
LAC013-119-302115-
/O.CON.KSHV.SV.W.0274.000000T0000Z-110630T2115Z/
BIENVILLE LA-WEBSTER LA-
409 PM CDT THU JUN 30 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR WEBSTER AND BIENVILLE PARISHES...
AT 409 PM CDT...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE
METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR NOLES LANDING...OR 12 MILES SOUTH OF MINDEN...MOVING SOUTHWEST AT
15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
RINGGOLD...LAKE BISTINEAU NORTH...PLUM ORCHARD LANDING AND LAKE
BISTINEAU SOUTH
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
DAMAGING WINDS HAVE DOWNED TREES THROUGHOUT BIENVILLE PARISH WITH THIS
STORM. HOWEVER...THIS STORM HAS SHOWN A WEAKENING TREND IN THE LAST FEW
MINUTES. THIS IS STILL A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY
FROM WINDOWS!
&&
LAT...LON 3235 9317 3225 9339 3235 9341 3236 9340
3240 9342 3239 9339 3241 9338 3241 9342
3250 9344 3252 9326 3248 9325
TIME...MOT...LOC 2107Z 060DEG 13KT 3244 9334
$$
15What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:58 PM CDT, 22 minutes earlier.
Area forecast discussion, Jun 30, 2:58 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 258 PM CDT THU JUN 30 2011 .DISCUSSION... AFTERNOON HEATING COMBINED WITH A MOIST AND UNSTABLE ATMOSPHERE HAVE RESULTED IN WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ACROSS MUCH OF THE CWA. THE STORMS WILL INITIATE BOUNDARIES WHICH WILL WILL KEEP CONVECTION GOING INTO THE EVENING HOURS. WILL CARRY A SLIGHT CHANCE FOR TONIGHTS FORECAST UNTIL MIDNIGHT...HOWEVER THE PRECIP SHOULD END BY 10 PM. DAMAGING WINDS ARE POSSIBLE IN STRONGER STORMS...BUT DO NOT THINK THIS WILL BE WIDESPREAD SO NO MENTION OF SEVERE IN FORECAST. THE CENTER OF THE UPPER LEVEL RIDGE HAS MIGRATED NORTH TODAY... LEAVING THE CWA IN A WEAK EASTERLY FLOW PATTERN...WHICH IS A LITTLE MORE FAVORABLE FOR HEAT INDUCED CONVECTION. WILL CARRY THE MENTION INTO FRIDAY...BUT WITH LOW CONFIDENCE WILL HOLD BACK ON SATURDAY. ON SUNDAY...GFS CONTINUES TO SHOW A WEAK SHORT WAVE...WHICH SEEMS TO REACH THE CWA DURING THE AFTERNOON. SO WILL CONTINUE TO CARY THE SLIGHT CHANCE FOR SUNDAY. BEYOND SUNDAY...THE HIGH BEGINS TO SHIFT WEST....WITH THE CHANCE FOR CONVECTION LOOKING POSSIBLE EACH DAY. TEMPS WILL CONTINUE WELL ABOVE LOWER 90S NORMALS...BUT WILL MODERATE SOME INTO NEXT WEEK AS THE UPPER RIDGE SHIFTS WEST. && .AVIATION... A STATIONARY FRONT ACROSS SW AR/N CNTRL LA HAS COMBINED WITH A VERY UNSTABLE ENVIRONMENT TO PROVIDE A FOCUSING MECHANISM FOR CONVECTIVE DEVELOPMENT THIS AFTERNOON. TSTMS ARE RATHER SMALL IN SIZE AND SHOULD REMAIN SPOTTY IN COVERAGE. IT WILL BE DIFFICULT TO NAIL DOWN THE TIMING AND LOCATION OF CONVECTION PRIOR TO DEVELOPMENT NEAR THE TAF SITES...SO AMENDMENTS MAY BE NECESSARY. MORE NUMEROUS TSTMS EXIST ACROSS SRN AR/NRN LA CLOSER TO THE FRONT. DRY LOW LEVELS PROMOTE THE POTENTIAL FOR GUSTY WINDS AND DOWNBURSTS. CONVECTION SHOULD BEGIN TO DIMINISH AFTER SUNSET WITH THE LOSS OF DAYTIME HEATING. BEYOND 01/02Z...VFR CONDITIONS SHOULD PREVAIL WITH WINDS S-SE WINDS REMAINING BELOW 10 KTS. /09/ && .PRELIMINARY POINT TEMPS/POPS... SHV 74 100 73 99 74 / 20 20 10 10 10 MLU 73 98 74 98 71 / 20 20 10 10 10 DEQ 72 98 73 100 74 / 20 20 10 10 10 TXK 72 99 73 99 72 / 20 20 10 10 10 ELD 73 98 73 100 71 / 20 20 10 10 10 TYR 74 99 74 98 73 / 10 20 10 10 10 GGG 73 100 73 99 73 / 20 20 10 10 10 LFK 73 98 72 97 72 / 20 20 10 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 14/09
Hazardous weather outlook, Jun 30, 11:57 AM CDT, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1157 AM CDT THU JUN 30 2011 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-011100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1157 AM CDT THU JUN 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jun 30, 2:33 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
233 PM CDT THU JUN 30 2011
OKZ077-302015-
MCCURTAIN-
233 PM CDT THU JUN 30 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 315 PM CDT...FOR THE FOLLOWING
COUNTY...
IN SOUTHEAST OKLAHOMA...
MCCURTAIN...
INCLUDING THE FOLLOWING LOCATIONS...
BEACHTON...PLUNKETVILLE...SMITHVILLE AND WATSON...
AT 233 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 10 MILES WEST OF COVE...OR 24 MILES
SOUTHWEST OF MENA...MOVING SOUTH SOUTHEAST AT 5 MPH. THIS STORM WILL
REMAIN ALONG THE EASTERN SHORES OF BROKEN BOW LAKE.
PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
15Special weather statement, Jun 30, 2:42 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
242 PM CDT THU JUN 30 2011
LAZ003-004-302030-
CLAIBORNE-WEBSTER-
242 PM CDT THU JUN 30 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 330 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
CLAIBORNE AND WEBSTER...
INCLUDING THE FOLLOWING LOCATIONS...
DIXIE INN...MINDEN AND SIBLEY...
AT 242 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF HOMER...JUST
NORTH OF HIGHWAY 79 NEAR THE WEBSTER...CLAIBORNE PARISH LINE...AND
MOVING SOUTHWEST AT 10 MPH.
PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
SHOULD THIS STORM INTENSIFY...A SEVERE THUNDERSTORM WARNING WILL BE
NEEDED.
15Special weather statement, Jun 30, 3:11 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
311 PM CDT THU JUN 30 2011
ARZ072-073-LAZ004-302100-
CLAIBORNE-COLUMBIA-UNION-
311 PM CDT THU JUN 30 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 400 PM CDT...FOR THE FOLLOWING
COUNTIES AND PARISHES...
IN SOUTHWEST ARKANSAS...
COLUMBIA...
IN SOUTH CENTRAL ARKANSAS...
UNION...
IN NORTHWEST LOUISIANA...
CLAIBORNE...
INCLUDING THE FOLLOWING LOCATIONS...
ATLANTA AND HAYNESVILLE...
AT 311 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 13 MILES WEST OF JUNCTION
CITY...MOVING SOUTHWEST AT 10 MPH. THIS STORM WILL AFFECT MAINLY
RURAL COMMUNITIES ALONG AND NORTH OF HIGHWAY 15 AND HIGHWAY 161 NEAR
THE ARKANSAS...LOUISIANA STATE LINE NORTHEAST OF HAYNESVILLE.
PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
SHOULD THIS STORM INTENSIFY...A SEVERE THUNDERSTORM WARNING WILL BE
NEEDED.
15The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 2:54 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Claiborne | 51 min |
| Jun 30, 4:40 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo, Webster | 65 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.